Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 51, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2013, 4:40 PM CDT for Kanabec County, Minnesota. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2013, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 20, 2013, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kanabec County, MN
The radar
The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:55 PM CDT | HAIL 1.25 | 3 Wnw Grasston, MN | REPORT VIA SHAVE. TIME ESTIMATED. |
| Jun 20, 5:08 PM CDT | HAIL 1 | Wnw Grasston, MN | REPORT VIA SHAVE. TIME ESTIMATED. |
| Jun 20, 5:10 PM CDT | HAIL 1 | 1 Nnw Grasston, MN | REPORT VIA SHAVE. TIME ESTIMATED. |
| Jun 20, 5:10 PM CDT | HAIL 1.75 | 3 N Grasston, MN | REPORT VIA SHAVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS53 KMPX 202140
SVRMPX
MNC065-202215-
/O.NEW.KMPX.SV.W.0051.130620T2140Z-130620T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 PM CDT THU JUN 20 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KANABEC COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 515 PM CDT
* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORA...AND
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUAMBA AND GRASSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4573 9314 4573 9341 4586 9341 4592 9340
4594 9314
TIME...MOT...LOC 2140Z 276DEG 14KT 4580 9326
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
398
WWUS53 KMPX 202154
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT THU JUN 20 2013
MNC065-202215-
/O.CON.KMPX.SV.W.0051.000000T0000Z-130620T2215Z/
KANABEC MN-
454 PM CDT THU JUN 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KANABEC COUNTY UNTIL 515 PM CDT...
AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MORA...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTER. QUARTER SIZE HAIL WAS REPORTED
SOUTH OF MORA AT 435 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUAMBA AND GRASSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4573 9314 4573 9329 4586 9331 4593 9330
4594 9314
TIME...MOT...LOC 2155Z 269DEG 12KT 4581 9321
HAIL...1.00IN
WIND...60MPH
$$604
WWUS53 KMPX 202204
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT THU JUN 20 2013
MNC065-202215-
/O.CON.KMPX.SV.W.0051.000000T0000Z-130620T2215Z/
KANABEC MN-
504 PM CDT THU JUN 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KANABEC COUNTY UNTIL 515 PM CDT...
AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MORA...AND MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTER. QUARTER SIZE HAIL WAS REPORTED
SOUTH OF MORA AT 435 PM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRASSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4573 9325 4583 9326 4590 9325 4591 9314
4573 9314
TIME...MOT...LOC 2204Z 269DEG 12KT 4581 9317
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 20, 4:22 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 422 PM CDT THU JUN 20 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 419 PM CDT THU JUN 20 2013 MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE MPX AREA TONIGHT. BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE. THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES. SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH 331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA TONIGHT. AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70 MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH DAMAGING WINDS. BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL. FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 419 PM CDT THU JUN 20 2013 AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER WILL ALSO BE A THREAT. AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09 DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT HOURS AS THE STORMS GROW UPSCALE INTO A MCS. BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF THE EXPECTED QPF VERIFIES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 110 PM CDT THU JUN 20 2013 CONFIDENCE INCREASING IN A LINE OF CONVECTION MOVING ACROSS THE MPX TERMINALS THIS EVENING...BUT PLENTY OF QUESTIONS STILL IN PLACE BEFORE THEN. AT 18Z...STORMS FROM THIS MORNING HAVE LEFT A STRENGTHENING WARM FRONT FROM NEAR AXN OVER TO MORA. THE HRRR HAS BEEN AGGRESSIVE WITH DEVELOPING STORMS THIS AFTERNOON NORTH OF THE BOUNDARY...BUT THERE HAS NOT BEEN AS MUCH AGREEMENT WITH OTHER HI- RES MODELS. IF SOMETHING WERE TO GO...THEN STC/MSP/RNH/EAU COULD SEE A ROUND OF STORMS BETWEEN 22Z AND 04Z BEFORE THE MAIN LINE OF CONVECTION ARRIVES TONIGHT. AS FOR THAT CONVECTION TONIGHT...AGREEMENT ON A SQUALL LINE MOVING ACROSS THE AREA WITH HI-RES MODELS IS STRIKING. USED A BLEND OF THESE MODELS TO TRY AND TIME TEMPO TSRA GROUPS THROUGH TAFS TONIGHT. BEHIND THIS AREA OF TSRA...NOT BELIEVING THE GFS-LAMP WITH ITS WIDESPREAD IFR CIGS OR LOWER...THOUGH SOME MVFR VIS IN BR/HZ IS MORE PLAUSIBLE FOR LATE TONIGHT. BEHIND THE SQUALL...SHOULD SEE A BREAK IN CONVECTION THROUGH 18Z...BEFORE MORE STORMS DEVELOP AFTER 18Z FRIDAY...LIKELY OVER ERN SODAK/WRN MN. KMSP...CONFIDENCE QUITE HIGH ON A STRONG TO SEVERE SQUALL LINE IMPACTING THE FIELD TONIGHT. THERE ARE TIMING DIFFERENCES BETWEEN HI-RES MODELS...BUT THEY ARE MINOR...WITH STORM PEGGED TO MOVE IN TO MSP BETWEEN 5Z AND 8Z DEPENDING ON WHICH SOLUTION YOU LOOK AT. FOR THIS AFTERNOON...ADDED A VCSH MENTION AT 23Z...AS IF SOMETHING WERE TO DEVELOP OVER CENTRAL MN NORTH OF THE WARM FRONT THIS AFTERNOON...THEN MSP WOULD GET A PRECURSOR ROUND OF STORMS BEFORE THE MAIN SHOW ARRIVES TONIGHT. OUTSIDE OF TSRA...EXPECT MAINLY VFR CONDS. FOR WINDS...THEY LOOK TO BE FAIRLY STEADY BETWEEN 180 AND 150...THOUGH WILL VARY CONSIDERABLY WITH ANY CONVECTION THAT MOVES THROUGH. /OUTLOOK FOR KMSP/ SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10KTS SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS. MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS. && .HYDROLOGY... ISSUED AT 419 PM CDT THU JUN 20 2013 HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL RATES. THIS MOIST AIRMASS WILL REMAIN OVER THE AREA FOR THE NEXT SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM RIVERS NEXT WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...JRB AVIATION...MPG HYDROLOGY...SPD
Hazardous weather outlook, Jun 20, 1:25 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT THU JUN 20 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 125 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH TONIGHT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL COME TONIGHT...WHEN A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE OUTLOOK AREA. THE GREATEST RISK WILL BE FOR STRONG DAMAGING STRAIGHT LINE WINDS. THROUGH THIS AFTERNOON...SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY CENTRAL MINNESOTA INTO WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME PERIODS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND SATURDAY FOR MUCH OF THE COVERAGE AREA. AGAIN...THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT TIMES FRIDAY THROUGH SUNDAY.
In the hours before
Special weather statement, Jun 20, 4:21 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT THU JUN 20 2013
MNZ045-052-053-202200-
CHISAGO-ISANTI-KANABEC-
421 PM CDT THU JUN 20 2013
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO...ISANTI AND
KANABEC COUNTIES THROUGH 500 PM CDT...
AT 416 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF MORA...OR 21 MILES WEST OF PINE
CITY. THIS STORM WAS MOVING EAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4593 9313 4574 9314 4573 9299 4566 9299
4570 9345 4594 9350
TIME...MOT...LOC 2121Z 272DEG 12KT 4581 9337
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:01 AM CDT | Special Weather Statement | MPX | Stearns | 74 min |
| Jun 20, 2:06 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 54 min |
| Jun 20, 3:25 AM CDT | Special Weather Statement | MPX | Todd | 35 min |
| Jun 20, 4:21 PM CDT | Special Weather Statement | MPX | Kanabec | 39 min |
| Jun 20, 5:39 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.